Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 5:46 PM MDT for Roosevelt County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:46 PM MDT (23:46 UTC)
- Expired
- Jun 6, 2005, 6:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 70 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 062346
SVRABQ
NMC041-070045-
/O.NEW.KABQ.SV.W.0095.050606T2346Z-050607T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 645 PM MDT
* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PORTALES TO ELIDA...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PORTALES AROUND 620 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3392 10382 3379 10362 3393 10305 3427 10307
3429 10327
$$
502 follow-up statements
000 WWUS55 KABQ 070019 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 PM MDT MON JUN 6 2005 NMC041-070045- /O.CON.KABQ.SV.W.0095.000000T0000Z-050607T0045Z/ ROOSEVELT- 619 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ROOSEVELT COUNTY UNTIL 645 PM MDT... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ELIDA TO ELIDA...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ELIDA AROUND 610 PM MDT... ARCH AROUND 635 PM MDT... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3400 10381 3378 10365 3412 10309 3413 10356 $$ 50
000 WWUS55 KABQ 070024 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT MON JUN 6 2005 NMC041-070045- /O.CON.KABQ.SV.W.0095.000000T0000Z-050607T0045Z/ ROOSEVELT- 624 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ROOSEVELT COUNTY UNTIL 645 PM MDT... AT 620 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF ELIDA...OR ABOUT 29 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIDA AROUND 625 PM MDT... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL UP TO 1.0 INCHES IN DIAMETER HAS BEEN REPORTED IN ELIDA. A FUNNEL CLOUD HAS ALSO BEEN REPORTED 15 SOUTHWEST OF ELIDA. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3400 10381 3378 10365 3413 10308 3413 10356 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON JUN 6 2005 .DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT... BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 83 48 84 / 0 0 0 0 GALLUP.......................... 44 80 41 81 / 0 0 0 0 GRANTS.......................... 45 84 43 84 / 0 0 0 0 GLENWOOD........................ 46 88 49 89 / 0 0 0 0 CHAMA........................... 35 74 35 75 / 0 0 0 0 LOS ALAMOS...................... 44 81 45 81 / 0 0 0 0 RED RIVER....................... 39 71 36 69 / 0 0 0 0 TAOS............................ 41 81 38 81 / 0 0 0 0 SANTA FE........................ 45 82 45 81 / 0 0 0 0 SANTA FE AIRPORT................ 48 85 48 84 / 0 0 0 0 ESPANOLA........................ 46 86 47 87 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 59 89 59 88 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 90 56 89 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 87 57 86 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 89 58 89 / 0 0 0 0 SOCORRO......................... 56 91 57 91 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 53 80 52 79 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 85 49 85 / 0 0 0 0 CARRIZOZO....................... 54 92 55 90 / 0 0 0 0 RUIDOSO......................... 57 84 54 84 / 0 0 0 0 RATON........................... 46 83 46 83 / 0 0 0 0 LAS VEGAS....................... 47 83 47 82 / 0 0 0 0 ROY............................. 52 87 53 85 / 30 0 0 0 CLAYTON......................... 57 90 57 89 / 30 0 0 0 SANTA ROSA...................... 55 94 57 94 / 30 0 0 0 TUCUMCARI....................... 62 96 61 96 / 40 0 0 0 FORT SUMNER..................... 59 96 61 95 / 40 0 0 0 CLOVIS.......................... 62 94 60 94 / 40 0 0 0 PORTALES........................ 63 95 59 95 / 40 0 0 0 ROSWELL......................... 64 98 63 99 / 40 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR && 43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
In the hours before
Local storm report, Jun 6, 5:10 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HAIL 9 N NARA VISA 35.74N 103.10W
06/06/2005 1.00 INCH QUAY NM LAW ENFORCEMENT
&&
DPORTERLocal storm report, Jun 6, 5:18 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 9 N NARA VISA 35.74N 103.10W
06/06/2005 1.00 INCH QUAY NM LAW ENFORCEMENT
&&
CORRECTED TIME OF EVENT.
DPORTERLocal storm report, Jun 6, 5:21 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 SSW GLENRIO 35.09N 103.09W
06/06/2005 1.50 INCH QUAY NM PUBLIC
HAILED FOR FIVE MINUTES.
&&
DPORTERLocal storm report, Jun 6, 5:23 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 12 NE ROSWELL 33.49N 104.38W
06/06/2005 CHAVES NM PUBLIC
SEMI TRACTOR TRAILER OVERTURNED ON U.S. HIGHWAY 70
0410 PM HAIL 12 NE ROSWELL 33.49N 104.38W
06/06/2005 0.88 INCH CHAVES NM PUBLIC
&&
KDLocal storm report, Jun 6, 5:32 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 6 E ELKINS 33.69N 103.95W
06/06/2005 1.75 INCH CHAVES NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 6, 5:46 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 S SAN JON 35.00N 103.33W
06/06/2005 1.25 INCH QUAY NM PUBLIC
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 55 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 55 min |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jun 6, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jun 6, 3:57 PM MDT | Tornado Warning | ABQ | Chaves | 48 min |
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 56 min |
| Jun 6, 4:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 48 min |
| Jun 6, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 25 min |
| Jun 6, 4:41 PM MDT | Tornado Warning | ABQ | Chaves | 49 min |
| Jun 6, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Jun 6, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 6, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.